Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 26, 2012, 3:40 PM EST. It took effect at Jan 27, 2012, 4:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:40 PM EST (20:40 UTC)
- In effect from
- Jan 27, 2012, 4:00 AM EST
- Expired
- Jan 27, 2012, 5:03 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
483 WHUS73 KIWX 262040 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 PM EST THU JAN 26 2012 LMZ043-046-270445- /O.NEW.KIWX.SC.Y.0011.120127T0900Z-120127T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY. * WINDS: BECOMING NORTHWEST 10 TO 20 KNOTS OVERNIGHT AND CONTINUING INTO FRIDAY. * WAVES: INCREASING TO 4 TO 7 FEET LATER TONIGHT. WAVES SUBSIDING TO 3 TO 5 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
536 WHUS73 KIWX 270225 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 925 PM EST THU JAN 26 2012 LMZ043-046-271030- /O.CON.KIWX.SC.Y.0011.120127T0900Z-120127T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 925 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY. * WINDS: NORTHWEST INCREAING TO 10 TO 20 KNOTS OVERNIGHT AND CONTINUING INTO FRIDAY. * WAVES: INCREASING TO 4 TO 7 FEET LATER TONIGHT. WAVES SUBSIDING TO 3 TO 5 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
782 WHUS73 KIWX 271020 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EST FRI JAN 27 2012 LMZ043-046-271830- /O.CON.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.NEW.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: WEST TO 20 KNOTS THIS MORNING...EASING TO 10 KNOTS THIS AFTERNOON. ON SATURDAY...WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 3 TO 6 FEET TODAY...SUBSIDING BELOW 4 FEET THIS EVENING. ON SATURDAY...WAVES 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 271603 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST FRI JAN 27 2012 LMZ043-046-280015- /O.CON.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.CON.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: WEST 5 TO 15 KNOTS TODAY. ON SATURDAY...WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 3 TO 6 FEET TODAY...SUBSIDING BELOW 4 FEET THIS EVENING. WAVES BUILDING IN EXCESS OF 8 FEET SATURDAY. ON SATURDAY...WAVES 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
734 WHUS73 KIWX 272203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EST FRI JAN 27 2012 LMZ043-046-280615- /O.CAN.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.UPG.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ /O.NEW.KIWX.GL.W.0007.120128T0900Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS INCREASING TONIGHT TO 20 TO 30 KNOTS WITH GUST TO 40 KNOT GALES. * WAVES: WAVES INCREASING TO OVER 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:58 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 26, 12:58 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 PM EST THU JAN 26 2012
.AVIATION...
IFR/LIFR CONDITIONS CAN BE EXPECTED AT TERMINALS OVER THE NEXT
8-12 HOURS AS LOW PRESSURE ALONG THE OHIO VALLEY LIFTS NE AND AN
UPPER LEVEL TROF DIGS EASTWARD THROUGH THE GREAT LAKES.
TEMPERATURES CURRENTLY ARE AND ARE EXPECTED TO REMAIN ABOVE
FREEZING THROUGH THE REST OF THE AFTERNOON AND EVENING...SO
EXPECTED P-TYPE THROUGH THIS PD IS RAIN. KSBN WILL REMAIN ON THE
EDGE OF THE PRECIP SHIELD FOR MOST OF THE AFTERNOON/EVENING...WITH
CIGS BOUNCING FROM IFR TO LIFR. COOLER AIR WILL SWEEP INTO THE
REGION TONIGHT...WITH P-TYPE TRANSITIONING TO SNOW. PRECIP MOVES
OUT SHORTLY AFTER MIDNIGHT AT KSBN AND TOWARDS DAYBREAK AT KFWA AS
THE TROF EXITS EAST OUT OF THE REGION. CIGS NOT EXPECTED TO
IMPROVE TO MVFR UNTIL EARLY TOMORROW MORNING AS LOW LEVEL MOISTURE
REMAINS ABUNDANT.
&&
.PREV DISCUSSION...
UPDATE.../ISSUED ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS
IN/
HAVE DECIDED TO EXTEND AND EXPAND WINTER WEATHER ADVISORY FOR A
FEW HOURS THROUGH MIDDAY AS SOME FREEZING AND/OR FROZEN PRECIP
CONTINUES DESPITE BORDERLINE TEMPERATURES AT MANY SITES. STILL
EXPECT THAT TEMPS WILL WARM ENOUGH IN THE AFTERNOON FOR A
TRANSITION TO ALL RAIN...AND RUC SOUNDINGS ACROSS THE FORECAST
AREA BEAR THIS OUT.
SHORT TERM...
DIFFICULT FCST AGAIN WITH SFC TEMPS ACRS ERN FA LOCKED JUST BLO
FZG IN STRONGLY BACKED SFC FLOW. INCRSG PRES FALLS ACRS XTRM SRN
IN/NRN KY THIS AM AS NRN/SRN STREAM CONT TO PHASE...ALA ECMWF OF
YDAY. IN NEAR TERM FAVORING RUC AND RAPID REFRESH WITH APPARENT
GOOD HANDLE WRT PTYPE/PLACEMENT. WHITTLED AWAY AT ADVISORY WITH
ALL BUT MAUMEE VALLEY NOW ABOVE FZG. BACKED FLOW INTO DRAINAGE
BASIN STILL SUPPORTIVE OF 30-32F SFC TEMPS PER MESONET WITH
COLDEST RMNG IN HEART OF BASIN. HOWEVER WITH IMMEDIATE UPSTREAM
TW MAX OF AROUND 5C INVOF KMIE CONTS NWD ADVANCE...IN RESPONSE TO
INCRSG NERN EXTENSION/DEEPENING OF OH VLY FNTL WAVE...PER 6
MB/3HR COUPLET. CONT W/SHARP GRADIENT WRT POPS WITH HIGHEST IN
STRONG MIDLYR DEFORMATION ZONE AMID I290-295K ISENT LYR UPGLIDE
ACRS SRN/SERN FA...THOUGH A NOD TO HRRR WITH AT LEAST SPRINKLES
WORKING FARTHER NORTH WITH ONLY FAR NWRN CWA ASSUREDLY DRY WITH
NMRS MID MSVLY SHORTWAVES TAKING SHARP EWD PROGRESSION...OVERCOME
BY STRONG DOWNSTREAM CONFLUENCY. OUTSIDE OF NEAR TERM FAVOR NON
NCEP SOLUTIONS...FIRST WITH DEEPER AND MORE LEFT TRACK SFC LOW
INTO CNTL PA OVERNIGHT...FURTHER WWD EXTENSION OF COLD CONVEYOR
BELT AND HOLDING ONTO SLIGHTLY HIR POPS TONIGHT EAST WITH RASN MIX
TO SN. AGAIN HAVE SQUELCHED DIURNAL PEAKS WITH THICK CLOUDS/PRECIP
AND WARM SECTOR NWD ADVANCE FERVENTLY QUELLED. ALSO FAVOR LIES
TOWARD STRONGER NON-NCEP SIGNALS WRT FRIDAY NIGHT CLIPPER SPAWNED
BY ENERGY NOW INTO PAC NW. 70-80KT MIDLVL SHORTWAVE INTO SRN
GRTLKS TO PROVIDE AMPLE LIFT FOR QUICK/LIGHT SN EVENT AND HAVE
RAMPED POPS SIGNIFICANTLY IN DEFERENCE TO SOLIDARITY IN A
ECMWF/GEM/UKMET BLEND.
LONG TERM... / SATURDAY THROUGH WEDNESDAY /
A PIECE OF THE ALASKA POLAR VORTEX WILL BREAK OFF SEWD TO NEAR JAMES
BAY BY THIS WEEKEND...WITH A DIGGING UPPER JET CORE EMERGING ON THE
BACKSIDE OF THIS FEATURE ALLOWING FOR AN AMPLIFYING UPPER TROUGH TO
DIG INTO THE EASTERN CONUS. SEVERAL SMALLER SCALE WAVES WILL PIVOT
EWD THROUGH THE SOUTHERN GREAT LAKES WITHIN THIS TROUGH. CVA AND LOW
LVL FGEN WITH THE FIRST SHORTWAVE ORIGINATING FROM THE NE PAC SHOULD
SUPPORT A PERIOD OF LIGHT SNOW ACROSS THE FA FRIDAY NIGHT...POSSIBLY
LINGERING INTO SATURDAY MORNING ACROSS THE NORTHEAST. TEMPS ON
SATURDAY WILL TREND COOLER WHEN COMPARED WITH FRIDAY GIVEN
FROPA...STILL REMAINING AOA NORMAL. A SECONDARY SHORTWAVE AND
ATTENDANT POLAR FRONT ARE STILL PROGGED TO TRANSLATE THROUGH LATE
SATURDAY NIGHT INTO SUNDAY WITH 850 HPA TEMPS FALLING TO BTW M13-M16
ON SUNDAY. THE THERMAL PROFILE...WITH 700 HPA DELTA T/S
25-30C...WILL SUPPORT A RATHER HEALTHY LAKE RESPONSE.
HOWEVER...GFS/ECMWF CONTINUE TO SHOW UNFAVORABLE TRAJECTORIES FOR
MODERATE LES GIVEN 280-290 DEG 92-8H FETCH. STILL...SOME ADDED
LIFT/MOISTURE FROM THE MID LVL IMPULSE AND RATHER SIG LATENT HEAT
FLUX OVER THE LAKE SHOULD BE ENOUGH TO GENERATE LIGHT SNOW SHOWERS
MAINLY ALONG/NORTH OF THE TOLL ROAD IN INDIANA/SW LOWER MI. AT THIS
POINT HAVE ACCUMS NEAR 1 INCH IN SW LOWER MI...LESS ELSEWHERE.
OTHERWISE...IT WILL ACTUALLY FEEL LIKE WINTER SUNDAY WITH HIGHS ONLY
FCST TO REACH THE MID/UPPER 20S (STILL ONLY 4-7 DEG BLO NORMAL).
A MODERATING TREND IS STILL IN THE CARDS MONDAY INTO TUESDAY AS WAA
REGIME SETS UP IN RESPONSE TO EXITING UPPER TROUGH AND BACKING FLOW
IN ADVANCE OF A PACIFIC SHORTWAVE...WHICH DETERMINISTIC AND ENSEMBLE
GUIDANCE DROP INTO THE PLAINS BY TUESDAY. ASSOCIATED HEIGHT FALLS
WILL SUPPORT LOW LVL THETA-E RISES INTO THE OH VALLEY/GREAT LAKES
TUESDAY INTO TUESDAY NIGHT. GIVEN THIS OPTED TO RETAINED CHC POPS
FOR RAIN DURING THIS TIME AS 00Z GUIDANCE HAS REMAINED RELATIVELY
CONSISTENT WRT TIMING. FA SHOULD DRY OUT BY WEDNESDAY WITH TEMPS
REMAINING ABOVE NORMAL BEHIND CDFNT AS COLD AIR BECOMES BOTTLED UP
ACROSS NORTHERN CANADA IN PROGRESSIVE PACIFIC WAVE TRAIN PATTERN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR INZ008-
009-016>018.
MI...NONE.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ001-
002-004-005-015-016.
LM...NONE.
&&
SHORT TERM...JC
LONG TERM...JC
UPDATE...NIELD
AVIATION...NGHazardous weather outlook, Jan 26, 5:22 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST THU JAN 26 2012 INZ003>009-012>017-020-022>027-032>034-MIZ077>081-OHZ001-002-024-025- 271030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... VAN WERT...DELPHOS...LIMA 522 AM EST THU JAN 26 2012 /422 AM CST THU JAN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...WITH GENERALLY LIGHT ACCUMULATIONS ANTICIPATED...WILL OVERSPREAD THE REGION FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-OHZ004-005-015-016-271030- ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...FORT WAYNE...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 522 AM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT POCKETS OF FREEZING RAIN WILL CHANGE TO ALL RAIN THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...WITH GENERALLY LIGHT ACCUMULATIONS ANTICIPATED...WILL OVERSPREAD THE REGION FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 522 AM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FOR MUCH OF THE PERIOD FROM FRIDAY INTO SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jan 26, 11:21 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1121 AM EST THU JAN 26 2012 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-261800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 1121 AM EST THU JAN 26 2012 /1021 AM CST THU JAN 26 2012/ ...ICY AREAS ON ROADWAYS THROUGH EARLY AFTERNOON... BANDS OF PRECIPITATION ACROSS THE AREA...ALONG WITH TEMPERATURES SITTING NEAR OR JUST BELOW FREEZING...MAY LEAD TO ICY SPOTS ON AREA ROADWAYS THROUGH EARLY AFTERNOON. THE MOST LIKELY AREAS FOR ICE INCLUDE AN AREA FROM FORT WAYNE INDIANA THROUGH WAUSEON OHIO...AND AN AREA NEAR THOMASTON...WINAMAC...SOUTH BEND AND GOSHEN. SECONDARY ROADS AND SIDEWALKS WILL BE ESPECIALLY SUSCEPTIBLE TO ICE ACCUMULATION...AS WELL AS BRIDGES...OVERPASSES...AND ELEVATED SURFACES. ICE ACCUMULATIONS WILL BE LIGHT...BUT ANY ICE ON THE ROAD IS ENOUGH TO CAUSE SIGNIFICANT PROBLEMS FOR TRAVEL.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:08 AM EST | Winter Weather Advisory | IWX | Allen, DeKalb, Noble, Whitley | 4 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.